MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH PATELLA RESECT GUIDE - STYLUS; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH PATELLA RESECT GUIDE - STYLUS; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 6633-7-738
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Primary procedure, right knee.It was reported that in using the patella resection stylus, the spring has become lax and will not hold without difficulty.Surgeon wants the device replaced.Rep reported that there was no surgical delay caused.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding alleged assembly issue involving a duracon clamp was reported.The event was not confirmed.Clinician review: not performed as medical records were not received for review with a clinical consultant.Product history review: a device history review confirmed all devices accepted into finished goods conformed to specification.Complaint history review: no other events were reported for the lot indicated.Conclusions: the investigation concluded that the returned device was found to be functional.A functional inspection was performed and assembled as intended with the patellar resection guide (cat.6633-7-736, lot.Rdde051) from finished goods.Materials engineer indicated in-service use damages observed on the returned product.Evidence of masterbond debris was observed on the threads of the device, potentially due to disassembly.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.If additional information is received, this investigation will be reopened and re-evaluated.

Brand Name
PATELLA RESECT GUIDE - STYLUS
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7689479
Report Number0002249697-2018-02166
Device Sequence Number2771730
Product Code JWH
UDI-Device Identifier07613327230000
UDI-Public07613327230000
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K123486
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6633-7-738
Device Lot NumberRD3S195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2018
Initial Date Received by Manufacturer 06/18/2018
Supplement Date Received by Manufacturer08/14/2018
Initial Report FDA Received Date07/16/2018
Supplement Report FDA Received Date09/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;